Alert archive / North Carolina / Tornado Warnings in 2022
Tornado Warning 20, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at May 27, 2022, 3:22 AM EDT for Forsyth County, North Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2022, 3:22 AM EDT (07:22 UTC)
- Expired
- May 27, 2022, 3:45 AM EDT
- In force
- 23 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 91 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted.
497
WFUS52 KRAH 270722
TORRAH
NCC067-270745-
/O.NEW.KRAH.TO.W.0020.220527T0722Z-220527T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
322 AM EDT Fri May 27 2022
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Northwestern Forsyth County in central North Carolina...
* Until 345 AM EDT.
* At 321 AM EDT, a severe thunderstorm capable of producing a tornado
was located near King, or 7 miles northwest of Winston-Salem,
moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Forsyth County, including the following locations...
Rural Hall, Pfafftown and Stanleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3626 8039 3626 8012 3615 8029 3613 8037
3620 8042
TIME...MOT...LOC 0721Z 213DEG 35KT 3620 8033
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
262 follow-up statements
412
WWUS52 KRAH 270730
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
330 AM EDT Fri May 27 2022
NCC067-270745-
/O.CON.KRAH.TO.W.0020.000000T0000Z-220527T0745Z/
Forsyth NC-
330 AM EDT Fri May 27 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM EDT FOR NORTH
CENTRAL FORSYTH COUNTY...
At 329 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Germanton and Rural Hall, or 8 miles west of Walnut
Cove, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Rural Hall and Stanleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3626 8017 3618 8027 3618 8033 3624 8037
3626 8036
TIME...MOT...LOC 0729Z 210DEG 31KT 3626 8029
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
26550
WWUS52 KRAH 270736
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
336 AM EDT Fri May 27 2022
NCC067-270746-
/O.EXP.KRAH.TO.W.0020.000000T0000Z-220527T0745Z/
Forsyth NC-
336 AM EDT Fri May 27 2022
...THE TORNADO WARNING FOR NORTH CENTRAL FORSYTH COUNTY WILL EXPIRE
AT 345 AM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3626 8017 3618 8027 3618 8033 3624 8037
3626 8036
TIME...MOT...LOC 0736Z 218DEG 32KT 3627 8026
$$
26What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at May 27, 2:25 AM EDT, 57 minutes earlier.
Area forecast discussion, May 27, 2:25 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 225 AM EDT Fri May 27 2022 .SYNOPSIS... A warm front and increasingly humid air will retreat north across the southern Mid Atlantic this morning. A pre-frontal trough will then become quasi-stationary over the Piedmont today, followed by the passage of a cold front across the region tonight. High pressure, and associated much drier and warm conditions, will build across the region this weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 900 PM Thursday... 00Z surface analysis continued to show the wedge front over the n-nw Piedmont, shifting a little north since this afternoon but still invof Forsyth Co. Satellite imagery shows the deep moisture plume ahead of the upper low centered over western NC with some embedded disturbances, the most notable an MCV over s-c GA. Earlier discreet, shallow supercells in the Foothills have more or less coalesced into a broken line of storms with periodic rotation. The line is inching eastward as the storms move n-ne and will flirt with western Forsyth over the next couple of hours. The line extends back to CLT, and while not as vigorous there, there has been renewed development aided by sely flow and an axis of 500-1000 MLCAPE extending from CHS to CLT. Sfc winds are still backed to sely and the low-level flow will be supportive of some rotation in storms, though the overall intensity of the storms should wane some with loss of heating. Will also have to monitor the eastward progression of the line, as it would favor training of storms over the Winston- Salem area if it does push east. Severe Thunderstorm Watch 275 expires at 10pm and we do not expect any need for extension overnight. There should be a lull in convection between 11pm and 4-5am, afterwhich high res guidance suggests another round of storms moving into the southern Piedmont, likely supported by the upstream MCV and weak destablization that generally continues over the western Piedmont. Point soundings in the western Piedmont erode a weak cap by 5am and maintain enough hodograph curvature to warrant at least a low end threat of an isolated severe storm or tornado., particularly as the LLJ is forecast to intensify to ~40kt overhead. However, confidence is low given the unfavorable diurnal timing. Outside of the convective threat, no changes were really made to the forecast other than adjustments to observations in cloud cover, with less cloud cover in the east. lows will remain mild in the upper 60s to mid 70s. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 210 AM Friday... The upper trough will progress through the region Sat, with the sub- tropical ridge shifting eastward into the region Sat night. At the surface, the cold front/surface trough will sit over the Coastal Plain Sat, then continue eastward to along the NC coast Sat night, with relatively cool high pressure settling over the Appalachians and into the mid-Atlantic through Sat night. Some showers and storms are possible along the lingering front/trough Sat, but should largely be east of central NC. Otherwise, dry weather is expected across the area through Sat night. Highs in the low to mid 80s, with lows in the upper 50s NW to mid 60s SE expected. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 225 AM Friday... The sub-tropical ridge will remain over the Southeast and mid- Atlantic through mid-week, with the center of the high generally over the OH Valley/northern mid-Atlantic. An area of low pressure off the Southeast US coast Mon/Tue, should move westward and inland over the Southeast by mid week. While rain cannot be completely ruled out, the high just to the north should keep it suppressed to the south. High pressure will dominate at the surface Mon, with a Piedmont trough possible Tue and Wed. A northern stream wave will move through the northern Plains and upper MS Valley through Wed and into the Great Lakes/OH Valley Wed night/Thu, pushing the ridge south and east. The best chance for rain in the extended forecast will be with this wave and associated cold front and pre-frontal trough, as they move into the mid-Atlantic/Northeast US Thu/Thu night. Temperatures will remain above average, gradually moderating with time, through at least mid-week. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... As of 220 AM Friday... Occasionally gusty sly low level flow will transport increasingly moist and humid air across cntl NC this morning. This regime will favor both widespread IFR to MVFR ceilings this morning and also the development and maintenance of multiple bands of showers and storms ahead of a cold front and following drier and more stable air that will not move east across the region until tonight. Outlook: Warm and dry high pressure, and associated VFR conditions, will extend across the region this weekend through early next week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...Smith SHORT TERM...KC LONG TERM...KC AVIATION...MWS
Hazardous weather outlook, May 26, 10:45 PM EDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 1045 PM EDT Thu May 26 2022 NCZ007>011-024>028-041>043-076>078-088-089-280245- Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash- Edgecombe-Wake-Johnston-Wilson-Lee-Harnett-Wayne-Cumberland-Sampson- 1045 PM EDT Thu May 26 2022 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered to locally numerous thunderstorms on Friday will be capable of producing damaging wind gusts, hail, and an isolated tornado. Heavy rain and flash flooding may also result. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ021>023-038>040-073>075-083>086-280245- Forsyth-Guilford-Alamance-Davidson-Randolph-Chatham-Stanly- Montgomery-Moore-Anson-Richmond-Scotland-Hoke- 1045 PM EDT Thu May 26 2022 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Isolated to widely scattered thunderstorms are expected to redevelop late tonight. Strong winds and localized heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered to locally numerous thunderstorms on Friday will be capable of producing damaging wind gusts, hail, and an isolated tornado. Heavy rain and flash flooding may also result. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:15 PM EDT | Special Weather Statement | RAH | Forsyth | 60 min |
| May 27, 3:09 AM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 36 min |
| May 27, 4:50 AM EDT | Special Weather Statement | RAH | Forsyth | 55 min |
| May 27, 6:21 AM EDT | Special Weather Statement | RAH | Forsyth | 24 min |
| May 27, 6:25 AM EDT | Special Weather Statement | RAH | Stanly | 65 min |
| May 27, 6:42 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 63 min |
| May 27, 6:43 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 62 min |
| May 27, 7:02 AM EDT | Flash Flood Warning | RAH | Anson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 1 more | 3 hr |
| May 27, 7:12 AM EDT | Special Weather Statement | RAH | Anson, Montgomery | 63 min |
| May 27, 7:34 AM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Richmond | 56 min |
| May 27, 7:46 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 59 min |
| May 27, 8:21 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange, Person | 54 min |
| May 27, 8:29 AM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Harnett, Lee, Montgomery, Moore and 2 more | 61 min |
| May 27, 8:43 AM EDT | Tornado Warning | RAH | Person | 32 min |
| May 27, 8:48 AM EDT | Special Weather Statement | RAH | Hoke, Scotland | 42 min |
| May 27, 9:20 AM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Franklin, Granville, Harnett, Lee and 5 more | 55 min |
| May 27, 9:31 AM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange | 119 min |
| May 27, 9:38 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke | 67 min |
| May 27, 9:54 AM EDT | Flash Flood Warning | RAH | Durham, Orange | 2 hr |
| May 27, 10:10 AM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Franklin, Granville, Harnett, Johnston and 3 more | 65 min |
| May 27, 10:44 AM EDT | Special Weather Statement | RAH | Halifax | 16 min |
| May 27, 10:56 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Johnston, Nash, Vance, Wake and 1 more | 64 min |
| May 27, 10:59 AM EDT | Special Weather Statement | RAH | Edgecombe | 31 min |
| May 27, 11:41 AM EDT | Special Weather Statement | RAH | Halifax | 34 min |
| May 27, 12:09 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 11 min |
| May 27, 2:33 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 27 min |
| May 27, 2:44 PM EDT | Special Weather Statement | RAH | Moore | 31 min |
| May 27, 3:15 PM EDT | Special Weather Statement | RAH | Lee | 30 min |
| May 27, 3:22 PM EDT | Special Weather Statement | RAH | Moore, Richmond | 23 min |
| May 27, 3:42 PM EDT | Special Weather Statement | RAH | Lee | 33 min |
| May 27, 3:58 PM EDT | Special Weather Statement | RAH | Harnett | 32 min |
| May 27, 4:11 PM EDT | Areal Flood Advisory | RAH | Lee, Moore | 2 hr |
| May 27, 4:16 PM EDT | Special Weather Statement | RAH | Lee | 29 min |
| May 27, 4:26 PM EDT | Special Weather Statement | RAH | Durham, Granville | 64 min |
| May 27, 4:32 PM EDT | Areal Flood Advisory | RAH | Durham, Orange | 106 min |
| May 27, 4:48 PM EDT | Special Weather Statement | RAH | Harnett | 57 min |
| May 27, 4:55 PM EDT | Special Weather Statement | RAH | Scotland | 65 min |
| May 27, 5:04 PM EDT | Special Weather Statement | RAH | Wake | 26 min |
| May 27, 5:06 PM EDT | Flash Flood Warning | RAH | Johnston, Wake | 114 min |
| May 27, 5:18 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 42 min |
| May 27, 5:22 PM EDT | Tornado Warning | RAH | Wake | 23 min |
| May 27, 5:42 PM EDT | Tornado Warning | RAH | Johnston, Wake | 17 min |
| May 27, 5:57 PM EDT | Special Weather Statement | RAH | Franklin | 33 min |
| May 27, 6:29 PM EDT | Special Weather Statement | RAH | Nash | 31 min |
| May 27, 6:56 PM EDT | Areal Flood Warning | RAH | Wake | 109 min |
| May 27, 6:56 PM EDT | Special Weather Statement | RAH | Harnett | 34 min |
| May 27, 7:00 PM EDT | Special Weather Statement | RAH | Halifax | 60 min |
Nearby
Tornado Warnings in North Carolina, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.